Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 16, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 15, 2012, 1:02 AM CDT for 4 counties in Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2012, 1:02 AM CDT (06:02 UTC)
- Expired
- Apr 15, 2012, 1:40 AM CDT
- In force
- 38 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bureau County, IL, Henry County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 51 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 1:15 AM CDT | TSTM WND GST 60 | Geneseo, IL | 60 MPH WINDS WITH HEAVY RAIN, NO DAMAGE OR FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
118
WUUS53 KDVN 150602
SVRDVN
ILC011-073-161-195-150700-
/O.NEW.KDVN.SV.W.0016.120415T0602Z-120415T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
102 AM CDT SUN APR 15 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHERN HENRY COUNTY IN NORTHWEST ILLINOIS...
EASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
SOUTHERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 200 AM CDT.
* AT 101 AM CDT...THE MOLINE AIRPORT AND DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR
CLEVELAND...OR 7 MILES EAST OF EAST MOLINE...AND MOVING EAST AT 50
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GENESEO...ERIE...ATKINSON...PROPHETSTOWN...HOOPPOLE...ANNAWAN...
TAMPICO...SHEFFIELD...DEER GROVE...BUDA...WALNUT AND WYANET.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND
52.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 17 AND 18.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
&&
LAT...LON 4132 8958 4137 9061 4158 9040 4159 9034
4163 9034 4166 9030 4171 8963 4159 8962
4159 8941
TIME...MOT...LOC 0602Z 270DEG 44KT 4151 9029
WIND...HAIL 70MPH <1.00IN
$$
ERVIN3 follow-up statements
887
WWUS53 KDVN 150615
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 AM CDT SUN APR 15 2012
ILC011-073-161-195-150700-
/O.CON.KDVN.SV.W.0016.000000T0000Z-120415T0700Z/
HENRY IL-ROCK ISLAND IL-WHITESIDE IL-BUREAU IL-
115 AM CDT SUN APR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHWESTERN BUREAU...SOUTHERN WHITESIDE...NORTHEASTERN ROCK
ISLAND AND NORTHERN HENRY COUNTIES...
AT 1253 AM CDT...THE MOLINE AIRPORT AND DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. AT 113 AM...THIS STORM WAS LOCATED APPROXIMATELY NEAR
SHADY BEACH...OR 14 MILES NORTH OF CAMBRIDGE...MOVING EAST AT 50
MPH. 78 MPH WINDS WERE REPORTED AT THE MOLINE AIRPORT.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GENESEO...SPRING HILL...ATKINSON...PORTLAND
CORNERS...PROPHETSTOWN...LEON
CORNERS...HOOPPOLE...ANNAWAN...YORKTOWN...MINERAL...THOMAS...TAMPICO.
.. SHEFFIELD...NEW BEDFORD...DEER
GROVE...MANLIUS...NORMANDY...WALNUT...WYANET...KASBEER AND OHIO.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 8 AND
52.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 9 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4132 8958 4138 9041 4149 9032 4157 9020
4167 9021 4171 8963 4159 8962 4159 8941
TIME...MOT...LOC 0614Z 270DEG 44KT 4150 9009
WIND...HAIL 70MPH <1.00IN
$$
ERVIN237
WWUS53 KDVN 150629
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
129 AM CDT SUN APR 15 2012
ILC161-150639-
/O.CAN.KDVN.SV.W.0016.000000T0000Z-120415T0700Z/
ROCK ISLAND IL-
129 AM CDT SUN APR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
LAT...LON 4159 8941 4143 8961 4141 9007 4152 9000
4165 8989 4171 8963 4159 8962
TIME...MOT...LOC 0629Z 270DEG 44KT 4150 8985
$$
ILC011-073-195-150700-
/O.CON.KDVN.SV.W.0016.000000T0000Z-120415T0700Z/
HENRY IL-WHITESIDE IL-BUREAU IL-
129 AM CDT SUN APR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHWESTERN BUREAU...SOUTHEASTERN WHITESIDE AND NORTHEASTERN
HENRY COUNTIES...
AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR HOOPPOLE...
OR 18 MILES NORTH OF KEWANEE...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THOMAS...TAMPICO...NEW BEDFORD...DEER GROVE...MANLIUS...NORMANDY...
WALNUT AND OHIO.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 24 AND
25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM HAS ALREADY PRODUCED STRONG WINDS...AND IT REMAINS A
THREAT.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4159 8941 4143 8961 4141 9007 4152 9000
4165 8989 4171 8963 4159 8962
TIME...MOT...LOC 0629Z 270DEG 44KT 4150 8985
WIND...HAIL 60MPH <1.00IN
$$
ERVIN026
WWUS53 KDVN 150640
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
140 AM CDT SUN APR 15 2012
ILC011-073-195-150649-
/O.CAN.KDVN.SV.W.0016.000000T0000Z-120415T0700Z/
HENRY IL-WHITESIDE IL-BUREAU IL-
140 AM CDT SUN APR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BUREAU...
SOUTHEASTERN WHITESIDE AND NORTHEASTERN HENRY COUNTIES IS
CANCELLED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN AND
GUSTY WINDS.
LAT...LON 4159 8941 4143 8961 4141 9007 4152 9000
4165 8989 4171 8963 4159 8962
TIME...MOT...LOC 0639Z 270DEG 44KT 4149 8969
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 11:42 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 14, 11:42 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1142 PM CDT SAT APR 14 2012 .AVIATION... SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST OF THE TERMINALS BY 10Z AS A WARM FRONT MOVES NORTH INTO MINNESOTA. CURRENT VFR TO PERIODS OF MVFR CLOUDS CAN BE EXPECTED THROUGH 10Z. THE STRONGEST STORMS WILL PRODUCE BRIEF INTERVALS OF IFR CONDITIONS DUE TO HEAVY RAIN AND LOW CLOUD BASES. CONDITIONS WILL BECOME PARTLY CLOUDY AFTER 10Z WITH VFR AND HIGHER END MVFR CONDITIONS INTO THE MID MORNING HOURS WITH POSSIBLE LOW LEVEL WIND SHEAR AFTER 10Z UNTIL MID MORNING. SUNDAY...SKIES WILL BECOME PARTLY CLOUDY AND WINDY WITH VFR CONDITIONS BY 16Z. SOUTH WINDS WILL INCREASE TO 20 TO 30+ KTS WITH POSSIBLE HIGHER GUSTS TO 40 KTS AT TIMES. AFTER 20Z...A FEW ISOLATED,..FAST MOVING THUNDERSTORMS MAY DEVELOP THAT COULD BE SEVERE THROUGH 16/03Z. WINDS WILL DECREASE AND SHIFT TO THE SOUTHWEST TOWARD MIDNIGHT. NICHOLS && .PREV DISCUSSION... /ISSUED 309 PM CDT SAT APR 14 2012/ SYNOPSIS... A WARM FRONT DRAPED FROM NEAR ST. LOUIS EXTENDS WEST ACROSS NORTHERN MISSOURI...AND SOUTHERN NEBRASKA BACK TO A SURFACE LOW SOUTHWEST OF GOODLAND KANSAS ALONG KS/CO BORDER. A LARGE AREA OF CONVECTION HAS FORMED OVER EASTERN NEBRASKA AND WESTERN IOWA...SOUTH ACROSS KANSAS TO EVEN NORTHWEST OKLAHOMA. THIS CONVECTION IS ROOTED IN THE DEEP WARM MOIST CONVEYOR BELT AHEAD OF THE SURFACE LOW...WITH SOME DECENT CAPE AND FAIRLY SIGNIFICANT SHEAR. THIS AREA OF CONVECTION IS IMPORTANT TO WATCH AS IT SHOULD SLOWLY OOZE OUR DIRECTION THIS EVENING. LE SHORT TERM...TONIGHT AND SUNDAY... THIS WILL BE A VERY ACTIVE PERIOD WITH TWO MAIN ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED TO MOVE THROUGH THE AREA IN THE NEXT 24 HOURS. MODELS ARE DOING HALFWAY DECENTLY AT THIS TIME...BUT THIS IS CONVECTION AND EXPECT SOME DEVIATIONS FROM THE MODELS OVERNIGHT. THE CONVECTION OUT WEST SHOULD CONTINUE TO MOVE DOWNSTREAM EAST WITH THE MID LEVEL WINDS...BUT WILL BE AIDED BY THE INCREASING CONVERGENCE AND MOISTURE TRANSPORT ALONG THE 850MB FRONT AS THE ENTIRE SYSTEM SLOWLY MOVES OUR DIRECTION. ALSO...SURFACE DESTABILIZATION IS HAPPENING ACROSS OUR SOUTH AS THE LOW STRATUS IS CLEARING OUT AND SUNSHINE IS MAKING IT TO THE SURFACE. TEMPERATURES ACROSS THE SOUTH HAVE NOW RISEN INTO THE MID TO UPPER 60S...WITH LOW 60S DEWPOINTS. NOT MUCH INSTABILITY YET...BUT IT WILL CONTINUE TO INCREASE...AND THERE IS ALSO A FAIR AMOUNT OF INSTABILITY SOUTH OF THE WARM FRONT WHERE IT CROSSES NORTHEAST MISSOURI. SURFACE PRESSURE FALLS ARE STILL FOCUSED OUT WITH THE WESTERN CONVECTION... BUT WE DO HAVE SOME PRESSURE FALLS ACROSS THE ENTIRE CWA. THUS...HAVE GONE WITH SOME FAIRLY HIGH POPS FOR THIS EVENING AS THE CONVECTION ROLLS ACROSS THE CWA...BUT THEN DECREASING AGAIN AFTER MIDNIGHT AS IT FOLLOWS THE WARM FRONT AND SHIFTS MORE NORTHEAST. MIN TEMPS TONIGHT TO REMAIN MILD...ONLY DROPPING TO AROUND 60. WINDS OVERNIGHT TO RANGE IN THE 8 TO 15 MPH RANGE AWAY FROM THUNDERSTORMS. MAIN THREAT FROM THE THUNDERSTORMS TONIGHT IS FOR LARGE HAIL...AND THAT MAINLY WITH THE FIRST SEVERAL STORMS TO MOVE IN. AFTER THAT...SOUNDINGS TO GET TOO SATURATED FOR GOOD HAIL PRODUCTION. BETTER DYNAMICS SHOULD KEEP THE WIND THREAT WELL WEST. SUNDAY THE ATTENTION SHIFTS TO THE WARM...SOMEWHAT UNSTABLE AIRMASS WE WILL HAVE OVER THE AREA. WARM FRONT WILL HAVE SHIFTED WELL NORTH OF THE FORECAST AREA AND EXPECT A FAIRLY SIGNIFICANT SEVERE THUNDERSTORM RISK ALONG IT TOMORROW. HOWEVER...WE WILL BE LEFT WITH A FAIR AMOUNT OF DEBRIS CLOUDS IN THE WAKE OF THE OVERNIGHT CONVECTION AGAIN...AND WHILE WE ARE GOING TO GET A FAIRLY NICE DRYLINE IN HERE SUNDAY AFTERNOON...THE CLOUDS WILL LIMIT OUR HEATING AND INSTABILITY AND THE LIKELIHOOD OF GETTING SEVERE WEATHER AHEAD OF IT LOOKS LESS. THUS...THE SLIGHT RISK THAT HAS BEEN SENT OUT BY SPC FOR SUNDAY. MUCH IS GOING TO DEPEND UPON WHAT HAPPENS THE REST OF TODAY AND TONIGHT...AND WILL HAVE TO MONITOR THIS IN THE NEXT SEVERAL HOURS. HIGH TEMPS WILL ALSO DEPEND ON CLOUDS...SO THERE IS A FAIRLY LARGE BUST POTENTIAL FOR SUNDAY ALL AROUND. ..LE.. LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY CONVECTION IN SOME FORM OF A LINEAR MCS...POSSIBLY SEVERE...SHOULD BE OVER THE EASTERN HALF OF THE CWFA AT SUNSET. SAID MCS WILL EXIT THE CWFA BY MIDNIGHT. LINGERING CONVECTION BEHIND THIS MCS WILL DISSIPATE A FEW HOURS AFTER SUNSET. AFTER MIDNIGHT QUIET CONDITIONS ARE EXPECTED AS THE DRY SLOT MOVES THROUGH THE AREA. WRAP AROUND CLOUDS ON MONDAY COMBINED WITH A WEAK IMPULSE ALOFT MAY BE ENOUGH TO GET SOME SHOWERS GOING. LAPSE RATES WILL BE THE STEEPEST FROM MID DAY ON BUT THE WEAK IMPULSE WILL BE EAST OF THE CWFA. CLOUD COVER WILL SUPPRESS TEMPERATURES TO BELOW NORMAL IN THE NORTH TO AROUND NORMAL OVER THE REMAINDER OF THE AREA. HIGH PRESSURE BUILDS INTO THE AREA MONDAY NIGHT/TUESDAY PROVIDING QUIET AND DRY CONDITIONS. CLOUD COVER AND WIND WILL BE THE KEY BUT THERE APPEARS TO BE A POTENTIAL FOR AT LEAST FROST NORTH OF HWY 30. IF SKIES CLEAR AND WINDS BECOME LIGHT THEN THE POTENTIAL EXISTS FOR A FREEZE OVER THE NORTHERN QUARTER TO THIRD OF THE CWFA. TUESDAY NIGHT ON... MODEL CONSENSUS DEVELOPS RETURN FLOW TUES NIGHT WITH A STORM SYSTEM PASSING GENERALLY NORTH OF THE AREA. THERE ARE QUESTIONS ON WHETHER OR NOT SUFFICIENT MOISTURE WILL BE AVAILABLE TO GENERATE PRECIP WITH THE SHORTWAVE PASSING THROUGH THE AREA. SO...THE SCHC POPS GENERATED BY THE CONSENSUS LOOKS REASONABLE FOR NOW. COLD FRONT FROM SAID SYSTEM WILL MOVE THROUGH THE AREA ON WEDNESDAY/WED EVENING. THE CONSENSUS SCHC/CHC POPS LOOKS REASONABLE. MODELS START DIVERGING BEGINNING THURSDAY. CONSENSUS GIVES SCHC/CHC POPS WHICH APPEARS TO BE TIED TO THE ONLY DGEX RUN. THE MODELS GENERALLY AGREE THAT ANOTHER STORM SYSTEM WILL MOVE THROUGH THE MIDWEST THURS NIGHT/FRI WITH CONSENSUS PUTTING THE HIGHER POPS...LIKELY...THURS NIGHT WITH CHC POPS FRIDAY. THE MODELS GENERALLY HAVE HIGH PRESSURE BUILDING IN FOR FRIDAY NIGHT THROUGH SATURDAY WITH MAINLY DRY CONDITIONS. 08 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS
Hazardous weather outlook, Apr 14, 5:01 AM CDT, 20 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 501 AM CDT SAT APR 14 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 501 AM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT AREAS GENERALLY SOUTH OF INTERSTATE 80 DURING THE MORNING...HOWEVER SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AS A WARM FRONT LIFTS NORTH ACROSS THE AREA. THERE IS THE POTENTIAL THAT SOME OF THE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL THE MAIN THREAT. THE SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST TO CONTINUE INTO THE OVERNIGHT HOURS...HOWEVER THE THREAT FOR SEVERE STORMS IS EXPECTED TO DIMINISH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LARGE STORM SYSTEM WILL MOVE PAST THE AREA SUNDAY...WITH ONE FINAL ROUND OF THUNDERSTORMS POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE STORMS SUNDAY...OVER MUCH OF THE OUTLOOK AREA. THE MAIN THREAT WILL BE DAMAGING WINDS...WITH LARGE HAIL AND A LOW POSSIBILITY OF A TORNADO ALSO POSSIBLE IN THE STRONGEST STORMS. IN ADDITION TO THUNDERSTORMS SUNDAY...STRONG SOUTH WINDS WILL BE SUSTAINED AT 20 TO 30 MPH...WITH GUSTS TO 45 MPH POSSIBLE. THE NEXT THREAT FOR THUNDERSTORMS IS BY THURSDAY...HOWEVER IT IS TOO EARLY TO DETERMINE ANY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE SATURDAY AFTERNOON AND EVENING. STOFLET/ERVIN
In the hours before
Local storm report, Apr 14, 10:54 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1054 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HEAVY RAIN VINTON 42.16N 92.03W
04/14/2012 U0.00 INCH BENTON IA EMERGENCY MNGR
HEAVY RAIN CAUSED FLOODED ROADS IN VINTON.
1005 PM HEAVY RAIN SE NORTH LIBERTY 41.74N 91.60W
04/14/2012 U0.00 INCH JOHNSON IA TRAINED SPOTTER
STANDING WATER ON HWY 965. JH27
1030 PM HEAVY RAIN 1 WSW IOWA CITY 41.65N 91.55W
04/14/2012 M1.89 INCH JOHNSON IA TRAINED SPOTTER
STORM TOTAL. JH5
1030 PM HEAVY RAIN 1 ENE VINTON 42.17N 92.01W
04/14/2012 M2.29 INCH BENTON IA CO-OP OBSERVER
&&
SCHULTZLocal storm report, Apr 14, 11:02 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1102 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM HEAVY RAIN 1 W WASHINGTON 41.30N 91.72W
04/14/2012 M1.10 INCH WASHINGTON IA TRAINED SPOTTER
FELL IN 1 HOUR.
&&
BILLNLocal storm report, Apr 14, 11:03 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1103 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN 1 ENE VINTON 42.17N 92.01W
04/14/2012 M2.29 INCH BENTON IA CO-OP OBSERVER
1030 PM HEAVY RAIN 1 WSW IOWA CITY 41.65N 91.55W
04/14/2012 M1.89 INCH JOHNSON IA TRAINED SPOTTER
STORM TOTAL. JH5
1020 PM HAIL WAYLAND 41.15N 91.66W
04/14/2012 E1.00 INCH HENRY IA PUBLIC
PEA SIZED ALONG WITH QUARTER SIZED HAIL.
1011 PM HAIL 6 WSW WASHINGTON 41.26N 91.79W
04/14/2012 E0.25 INCH WASHINGTON IA TRAINED SPOTTER
WA56
1010 PM HEAVY RAIN 5 NW IOWA CITY 41.71N 91.60W
04/14/2012 M1.00 INCH JOHNSON IA TRAINED SPOTTER
JH3
1010 PM TSTM WND GST 1 ESE IOWA CITY 41.65N 91.51W
04/14/2012 E50.00 MPH JOHNSON IA TRAINED SPOTTER
JH185
1010 PM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
04/14/2012 M0.70 INCH LINN IA TRAINED SPOTTER
0.7 INCHES OF RAIN IN 7 MINS. LI37
1005 PM HAIL SE NORTH LIBERTY 41.74N 91.60W
04/14/2012 E0.25 INCH JOHNSON IA TRAINED SPOTTER
1005 PM HEAVY RAIN SE NORTH LIBERTY 41.74N 91.60W
04/14/2012 U0.00 INCH JOHNSON IA TRAINED SPOTTER
STANDING WATER ON HWY 965. JH27
1005 PM HEAVY RAIN 2 NNW MARION 42.06N 91.60W
04/14/2012 M1.50 INCH LINN IA TRAINED SPOTTER
15 MINUTE RAINFALL TOTAL.
1004 PM TSTM WND DMG ELY 41.88N 91.59W
04/14/2012 LINN IA EMERGENCY MNGR
DAMAGE TO CAR WASH WALL.
1004 PM TSTM WND DMG ELY 41.88N 91.59W
04/14/2012 LINN IA EMERGENCY MNGR
TREES DOWN.
1002 PM HEAVY RAIN VINTON 42.16N 92.03W
04/14/2012 U0.00 INCH BENTON IA EMERGENCY MNGR
HEAVY RAIN CAUSED FLOODED ROADS IN VINTON.
1000 PM HEAVY RAIN 2 WNW CEDAR RAPIDS 41.98N 91.70W
04/14/2012 M1.00 INCH LINN IA TRAINED SPOTTER
RAINFALL TOTAL.
0956 PM TSTM WND GST W OLLIE 41.20N 92.09W
04/14/2012 E60.00 MPH KEOKUK IA LAW ENFORCEMENT
ESTIMATED 50 TO 60 MPH. HAIL UP TO SIZE OF HALF DOLLARS.
0956 PM HAIL W OLLIE 41.20N 92.09W
04/14/2012 E1.25 INCH KEOKUK IA LAW ENFORCEMENT
ALSO 50 TO 60 MPH WINDS ESTIMATED.
0954 PM HAIL DAVENPORT 41.56N 90.60W
04/14/2012 E0.25 INCH SCOTT IA TRAINED SPOTTER
PEA SIZED HAIL NEAR MISSISSIPPI AND LOCUST ST.
0952 PM HAIL 2 SSE DAVENPORT 41.53N 90.59W
04/14/2012 E0.25 INCH SCOTT IA TRAINED SPOTTER
PEA SIZED HAIL AND HEAVY RAIN. SC12.
0950 PM HAIL BISHOP HILL 41.20N 90.12W
04/14/2012 E0.75 INCH HENRY IL COUNTY OFFICIAL
DIME SIZED HAIL COVERED GROUND.
0945 PM HEAVY RAIN WNW PARNELL 41.58N 92.01W
04/14/2012 M1.60 INCH IOWA IA TRAINED SPOTTER
RAINFALL TOTAL.
0945 PM HAIL WNW PARNELL 41.58N 92.01W
04/14/2012 E0.25 INCH IOWA IA TRAINED SPOTTER
PEA SIZED HAIL AND HEAVY RAIN. RAINFALL TOTAL 1.60
INCHES.
0930 PM HEAVY RAIN WILLIAMSBURG 41.67N 92.01W
04/14/2012 M1.50 INCH IOWA IA PUBLIC
1.5 INCHES IN 30 MINS. IA92
0930 PM HAIL VAN HORNE 42.01N 92.09W
04/14/2012 E0.25 INCH BENTON IA EMERGENCY MNGR
PEA SIZED HAIL LASTING ONLY A FEW MINUTES.
0930 PM TSTM WND DMG 4 W HEDRICK 41.17N 92.38W
04/14/2012 KEOKUK IA EMERGENCY MNGR
FROM APPROXIMATELY 930 PM TO 945 PM SOME POWER LINES WERE
BLOWN DOWN AND SOME WIND DAMAGE OCCURRED FROM 4 MILES
WEST OF HEDRICK EASTWARD ALONG HIGHWAY 78 TO OLLIE. THE
EXTENT OF DAMAGE IS UNKNOWN AT THIS TIME.
0914 PM TSTM WND GST S VICTOR 41.73N 92.29W
04/14/2012 E50.00 MPH IOWA IA LAW ENFORCEMENT
LOCATED ON I80 AT EXIT 205 JUST SOUTH OF VICTOR.
0914 PM HAIL S VICTOR 41.73N 92.29W
04/14/2012 E0.25 INCH IOWA IA LAW ENFORCEMENT
PEA SIZED HAIL AND HEAVY RAIN LOCATED ON I80 AT EXIT 205
JUST SOUTH OF VICTOR IA.
0905 PM HAIL WAPELLO 41.18N 91.19W
04/14/2012 E0.50 INCH LOUISA IA TRAINED SPOTTER
ESPOTTER REPORT OF HALF INCH HAIL LASTING ONE MINUTE.
0905 PM HAIL RICHLAND 41.19N 92.00W
04/14/2012 E0.88 INCH KEOKUK IA TRAINED SPOTTER
KE67
0905 PM HAIL 5 SSW BETTENDORF 41.50N 90.51W
04/14/2012 E0.25 INCH ROCK ISLAND IL TRAINED SPOTTER
18TH AND 11TH AVE. RI131
0900 PM LIGHTNING STANWOOD 41.89N 91.15W
04/14/2012 CEDAR IA TRAINED SPOTTER
LIGHTNING CAUSED A HOUSE FIRE IN STANWOOD IA AT 669 STATE
HWY 38. REPORTED BY CE61.
&&Special weather statement, Apr 14, 11:58 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1158 PM CDT SAT APR 14 2012 IAZ063>068-076>078-ILZ009-015>018-024-150700- IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON- LOUISA-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY... WASHINGTON...WAPELLO...STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO 1158 PM CDT SAT APR 14 2012 ...THUNDERSTORMS AND SHOWERS TO PRODUCE HEAVY RAIN THROUGH 1 AM... AN AREA OF THUNDERSTORMS WILL CONTINUE THROUGH 2 AM AND WILL PRODUCE AN ADDITIONAL .5 TO LOCALLY OVER 1 INCH OF RAIN. RAINFALL AMOUNTS OVER AN INCH CAN BE EXPECTED TO PRODUCE PONDING OF WATER IN LOW LYING LOCATIONS IN LOCATIONS WITH MINOR AMOUNTS OF WATER IN THE STREETS. NICHOLS
Local storm report, Apr 15, 12:27 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1227 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN MOUNT CARROLL 42.10N 89.98W
04/14/2012 M1.80 INCH CARROLL IL TRAINED SPOTTER
RAINFALL AMOUNT IN 1.25 HOURS, STILL RAINING. ESPOTTER
REPORT.
&&
SCHULTZSpecial weather statement, Apr 15, 12:31 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1231 AM CDT SUN APR 15 2012
IAZ065>068-078-ILZ007-009-015>017-150645-
BUREAU-CARROLL-CEDAR-CLINTON-HENRY-LOUISA-MUSCATINE-ROCK
ISLAND-SCOTT-WHITESIDE-
1231 AM CDT SUN APR 15 2012
...STRONG THUNDERSTORMS WITH HEAVY RAIN AND HAIL...
AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLUE GRASS...OR 8 MILES SOUTHEAST OF
DURANT...MOVING EAST AT 55 MPH.
* THE THUNDERSTORM WILL BE NEAR...
DAVENPORT AND ROCK ISLAND AROUND 1240 AM CDT...
MOLINE AROUND 1245 AM CDT...
BETTENDORF...HAMPTON...RIVERDALE AND SILVIS AROUND 1250 AM CDT...
RAPIDS CITY...LE CLAIRE AND PORT BYRON AROUND 1255 AM CDT...
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...VERY HEAVY
RAIN...ARE! EXPECTED WITH THIS STORM.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS AND IN
POORLY DRAINED URBAN AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4153 8966 4133 9109 4173 9091 4196 8969
4193 8968 4193 8964
TIME...MOT...LOC 0531Z 260DEG 47KT 4152 9076
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:03 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 43 min |
| Apr 15, 12:31 AM CDT | Special Weather Statement | DVN | Rock Island, Whiteside | 74 min |
| Apr 15, 3:28 AM CDT | Wind Advisory | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 19 hr |
| Apr 15, 2:56 PM CDT | Special Weather Statement | DVN | Henderson | 64 min |
| Apr 15, 3:37 PM CDT | Special Weather Statement | DVN | Mercer, Rock Island | 53 min |
| Apr 15, 4:18 PM CDT | Special Weather Statement | DVN | Mercer, Rock Island | 57 min |
| Apr 15, 5:16 PM CDT | Special Weather Statement | DVN | Henderson, Mercer, Rock Island | 59 min |
| Apr 15, 5:59 PM CDT | Special Weather Statement | DVN | Hancock, Henderson, McDonough, Mercer, Rock Island, Warren | 2 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.